Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 22, 2005, 7:08 PM CDT for Henderson County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 22, 2005, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Henderson County, TN
The radar
The Memphis radar (KNQA), 145 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3504 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 230007
SVRMEG
TNC077-230045-
/O.NEW.KMEG.SV.W.0155.050723T0008Z-050723T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT FRI JUL 22 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 745 PM CDT
* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WILDERSVILLE...OR ABOUT 13 MILES NORTH OF LEXINGTON...AND MOVING
SOUTH AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARDEN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3582 8820 3582 8846 3574 8851 3564 8850
3562 8819
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:07 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 22, 7:07 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 707 PM CDT FRI JUL 22 2005 .DISCUSSION... UPDATE AGAIN TO INCREASE POPS...40 POP NORTH OF TENNESSEE/MISSISSIPPI BORDER AND 20 POP SOUTH. SEVERE THREAT WILL CONTINUE OVER THE ENTIRE AREA FOR THE NEXT COUPLE OF HOURS. && .MEG WATCHES/WARNINGS/ADVISORIES AR...HEAT ADVISORY THROUGH SUNDAY EVENING. MO...HEAT ADVISORY THROUGH SUNDAY EVENING. MS...HEAT ADVISORY THROUGH SUNDAY EVENING. TN...HEAT ADVISORY THROUGH SUNDAY EVENING. JLH
Hazardous weather outlook, Jul 22, 2:59 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT FRI JUL 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 259 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE MIDSOUTH. HEAT INDICES WILL REMAIN OVER 100 DEGREES THROUGH THE EARLY EVENING HOURS. IN ADDITION...OVERNIGHT LOWS TONIGHT WILL ONLY BE IN THE MIDDLE TO UPPER 70S. THESE VERY WARM AND MUGGY CONDITIONS WILL PROVIDE LITTLE RELIEF FROM THE HOT WEATHER. ANYBODY WITH OUTDOOR ACTIVITIES SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH PROBLEMS...AND THOSE WITHOUT AIR CONDITIONING. .DAYS TWO THROUGH SEVEN... HOT TEMPERATURES ARE EXPECTED THROUGH THE WEEKEND WITH HIGHS IN THE UPPER 90S TO NEAR 100 DEGREES IN SOME LOCATIONS. HEAT INDICES WILL BE BETWEEN 105 AND 110 DEGREES THROUGH SUNDAY. AS A RESULT THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH THE WEEKEND. HOT TEMPERATURES WILL CONTINUE INTO THE BEGINNING OF NEXT WEEK... WITH THE POSSIBILITY OF HEAT INDICES REACHING NEAR 105 DEGREES ON MONDAY. THERE IS A CHANCE THE HEAT ADVISORY MAY BE EXTENDED INTO MONDAY. TEMPERATURES WILL RETURN CLOSER TO NORMAL AFTER MONDAY DUE TO HIGH PRESSURE SHIFTING EAST OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JFB
In the hours before
Local storm report, Jul 22, 4:59 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
459 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL MALDEN 36.58N 89.98W
07/22/2005 1.00 INCH DUNKLIN MO LAW ENFORCEMENT
0448 PM HAIL MALDEN 36.58N 89.98W
07/22/2005 0.75 INCH DUNKLIN MO UTILITY COMPANY
&&
ARCLocal storm report, Jul 22, 5:26 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL PIGGOTT 36.38N 90.20W
07/22/2005 0.75 INCH CLAY AR TRAINED SPOTTER
&&
ARCLocal storm report, Jul 22, 5:45 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E KENNETT 36.24N 90.03W
07/22/2005 DUNKLIN MO AIRPLANE PILOT
60 MPH WINDS ESTIMATED. PORTABLE CARPORT BUILDINGS BLOWN
OVER.
&&
ARCLocal storm report, Jul 22, 6:08 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
608 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 10 NNE SENATH 36.27N 90.09W
07/22/2005 CLAY AR PUBLIC
BACKYARD FENCE BLOWN DOWN.
0555 PM TSTM WND DMG PIGGOTT 36.38N 90.20W
07/22/2005 CLAY AR TRAINED SPOTTER
BACKDOOR BLOWN OFF OF HOUSE.
&&
ARCLocal storm report, Jul 22, 6:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E KENNETT 36.24N 90.03W
07/22/2005 DUNKLIN MO AIRPLANE PILOT
60 MPH WINDS ESTIMATED. PORTABLE CARPORT BUILDINGS BLOWN
OVER.
0545 PM TSTM WND DMG 10 NNE SENATH 36.27N 90.09W
07/22/2005 CLAY AR PUBLIC
BACKYARD FENCE BLOWN DOWN.
0555 PM TSTM WND DMG PIGGOTT 36.38N 90.20W
07/22/2005 CLAY AR TRAINED SPOTTER
BACKDOOR BLOWN OFF OF HOUSE.
0608 PM HAIL RUTHERFORD 36.13N 88.99W
07/22/2005 0.75 INCH GIBSON TN LAW ENFORCEMENT
&&
ARCLocal storm report, Jul 22, 6:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
657 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 W MISTON 36.17N 89.52W
07/22/2005 DYER TN LAW ENFORCEMENT
TREES DOWN ACROSS THE ROAD.
0653 PM HAIL HUNTINGDON 36.01N 88.41W
07/22/2005 0.75 INCH CARROLL TN TRAINED SPOTTER
&&
ARCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:01 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 29 min |
| Jul 22, 7:16 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 29 min |
| Jul 22, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 30 min |
| Jul 22, 8:13 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Madison | 32 min |
| Jul 22, 8:15 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 15 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.